Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


numbness and needle pricks, swelling of legs
Feb 12, 2013

I am on Trimune 30, started treatment when my CD4 count was 204 in June 2012. I was checked in January 2013 and my CD4 had gone up to 303, my viral load was below 40 and the Dr said that was good. My worry is that I am having problems with numbness on my feet, the problem started with the right foot now its both. I also feel tingling/needle pricks. Under my right foot i feel like there is something there and when am standing I feel it Initially when I was in bed I would think there was something in my bedding only to find there is nothing. Recently my legs are swelling from the ankles going down. The doctor said there is nothing with my blood circulation, does this mean my nerves are dead?. When I looked at the script in the Trimune packet, it said Trimune 30 was for people under 70kg weight, am 95kgs but my doctor says the weight cant be an issue. Unfortunately there is no Trimune 40 anymore. The doctor is suggesting changing my drugbut am worried as I reacted to Tribus which I was given first time.

Response from Dr. Henry

The stavudine in the Trimune can cause a peripheral neuropathy most often manifested by pins and needle, numbness, or pain in toes and feet first. It is most often bilateral. Your symptoms could be due the stavudine but involvement of only one foot and then swelling of both feet would be somewhat unusual so I would recommend an assessment for other factors such as kidney, heart, liver, or lymph node/drainage problems in the legs or pelvis. If it looks like the stavudine is a likely cause the switching to an alternative regimen if available.. KH



Previous
Tribusside
Next
Right arm weakness

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement